Discussions By Condition: Medical Stories

lumps, and memory loss

Posted In: Medical Stories 1 Replies
  • Posted By: cathy gidaro
  • January 11, 2007
  • 05:32 AM

I am 53 yr old female, for the last five years plus, doctors have tried to figure out what is wrong with me. My sed rate is increasing, c- reactive protein higher and higher, thyroid going up and down like a yo-yo and to top it off now my memory is going. Some say old age, but I feel there is more. I have lumps the size of almonds at the back of my neck and sides. A biopsy was done it was negative one year ago. the lumps are still there never going down. I have lumps under my left arm pit that interfere with movement of my arm. I have swelling on my left lower leg and left hand. My MD has said you have thyroid-sis, and some auto immune disease but I am not sure what. The memory loss is new and a CT of my head was done. It showed nothing. I am very tried all the time, even if I sleep 12 hours. (Which is usually for me) Can anyone help me?

Reply Flag this Discussion

1 Replies:

  • Hi Cathy I had alot of the same symptoms and had for years. After being very persistent with my doctor he referred me to an endocronologist who found I have a Thyroid disease. The way it was explained to me by my doctor is when the thyroid gland is off it will throw off the rest of the body, mainly the glands. As we all know glands fight off infections and so on. If the hormones in the thyroid gland are off it thinks there is an enimy present and the thyroid will try to attack it and or itself. If there is anything like bronchitis, respitory issues etc... that constinantly comes back is considered an auto immune problem. Sometimes the reoccuring auto immune problem can settle into the thyroid gland causing a never ending problem. Being lathargic is a very common symptom with thyroid diseases. This can also cause your memory to lapse, being very tired makes it very hard to get through the day let alone having to think. Remembering for me for awhile was unheard of. I am now on a medication called synthroid and will be on it for the rest of my life. I do swear by this little pill, it replaces the hormones in the thyroid. I am feeling like my oldself again and my memory has returned. Talk to your doctor about seing an Endocronologist. Do not take no for an answer. My blood work for my thyroid came up normal for years until I went to one. There are special tests with your blood they can do to tell for sure even if other tests come up normal. Good luck to you and I will keep you in prayer.
    Anonymous 42,789 Replies
    • January 13, 2007
    • 02:12 AM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?